Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Louisville, KY

April 15, 2011Breckinridge County, Hancock County, Meade County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Apr 15, 2011, 10:21 PM CDT for Breckinridge County, Hancock County, Meade County, Kentucky; Perry County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2011, 10:21 PM CDT (03:21 UTC)
Expired
Apr 15, 2011, 10:45 PM CDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KLMK 160321
SVRLMK
INC123-KYC027-091-163-160345-
/O.NEW.KLMK.SV.W.0099.110416T0321Z-110416T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1045 PM CDT/1145 PM EDT/

* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PATESVILLE...MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HAWESVILLE...
  HOLT AND LAUER...
  HARDINGROVE AND ROME...
  CHENAULTT AND DERBY...
  DEXTER AND CONCORDIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3816 8661 3802 8626 3767 8667 3776 8684
      3780 8684
TIME...MOT...LOC 0321Z 214DEG 43KT 3781 8669
WIND...HAIL 60MPH <.50IN

$$

SCHOETTMER
2 follow-up statements
144 
WWUS53 KLMK 160330
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 PM CDT FRI APR 15 2011

INC123-KYC027-091-163-160345-
/O.CON.KLMK.SV.W.0099.000000T0000Z-110416T0345Z/
PERRY IN-MEADE KY-BRECKINRIDGE KY-HANCOCK KY-
1030 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM
CDT/1145 PM EDT/ FOR EASTERN HANCOCK...NORTHWESTERN BRECKINRIDGE...
WESTERN MEADE AND SOUTHERN PERRY COUNTIES...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOBINSPORT...MOVING
NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINGROVE AND ROME...
  CHENAULTT AND DERBY...
  DEXTER AND MOOLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3771 8665 3783 8682 3816 8661 3802 8626
TIME...MOT...LOC 0330Z 214DEG 43KT 3790 8661
WIND...HAIL 60MPH <.50IN

$$

SCHOETTMER
170 
WWUS53 KLMK 160344
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM CDT FRI APR 15 2011

INC123-KYC027-091-163-160354-
/O.EXP.KLMK.SV.W.0099.000000T0000Z-110416T0345Z/
PERRY IN-MEADE KY-BRECKINRIDGE KY-HANCOCK KY-
1044 PM CDT FRI APR 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANCOCK...NORTHWESTERN
BRECKINRIDGE...WESTERN MEADE AND SOUTHERN PERRY COUNTIES WILL EXPIRE
AT 1045 PM CDT/1145 PM EDT/...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3771 8665 3783 8682 3816 8661 3802 8626
TIME...MOT...LOC 0344Z 214DEG 43KT 3804 8649

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:47 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 15, 7:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT FRI APR 15 2011

...MESOSCALE UPDATE...

MESOSCALE UPDATE 2...
HAVE SENT OUT A GRID UPDATE TO TWEAK TIMING OF PRECIP. LINE OF
CONVECTION NOW SOLIDIFYING OVER WESTERN KY/SOUTHERN IL. HAVE SOME
SHOWERS/STORMS JUST AHEAD OF THE LINE AND OVER THE SOUTHWEST CWA.
THE LATTER DO NOT HAVE MUCH VERTICAL DEPTH. STILL...SPC MESOANALYSIS
PAGE INDICATES AN AREA OF STEEPER MID-LEVEL LAPSE RATES MOVING
SLOWLY INTO OUR WESTERN CWA NOW. WOULD EXPECT THE LINE OF STORMS TO
BE ABLE TO MAINTAIN THEMSELVES FOR A FEW HOURS. WEAKER LOW-LEVEL
LAPSE RATES...THANKS TO CLOUD COVER THROUGH MOST OF THE DAY...SHOULD
KEEP MUCH OF THE STRONGER WINDS ALOFT FROM MIXING DOWN. ANY STRONGER
STORMS THAT FORM WILL HAVE THE POTENTIAL TO MIX SOME OF THESE
50-KNOT WINDS DOWN...SO WILL HAVE TO CONTINUE TO MONITOR RADAR. LINE
SHOULD WEAKEN BY MIDNIGHT...WITH THREAT FOR SEVERE WEATHER
DIMINISHING BY THEN AS WELL.

AS FOR WINDS MENTIONED IN THE UPDATE BELOW...TRACKED THEM INTO ILN/S
AREA...WITH THE OWEN COUNTY MESONET SITE GETTING UP INTO THE HIGH 40
RANGE FOR GUSTS. REST OF THE GUSTS SHOULD BE RELATED MORE TO THE
TIGHT PRESSURE GRADIENT ANALYZED ACROSS THE REGION. EXPECT STRONGER
GUSTS TO DIE DOWN BY LATE EVENING...WITH SUSTAINED WINDS HOLDING IN
THE 10-20 MPH RANGE THROUGH THE NIGHT. ONLY EXCEPTION WOULD BE WITH
THE STRONGER STORMS AS MENTIONED ABOVE.

MESOSCALE UPDATE 1...
UNUSUAL WINDS OCCURRING IN THE SOUTHEAST CWA...ON THE EDGE OF A RAIN
SHIELD IN THAT REGION. THIS WIND APPEARS TO BE IN RESPONSE TO
DIFFERENCES IN THE CHANGE OF PRESSURE OVER THE LAST FEW HOURS. AT
20Z MSAS ANALYSIS HAD A 3-HOUR PRESSURE CHANGE OF -2 MB OVER THE
LMK/JKL BORDER...WHEREAS IT HAD -5.5 MB NEAR OUR SOUTHWEST CWA
BORDER. THE 21Z ANALYSIS SHOWS THIS GRADIENT HAS WEAKENED SOME...BUT
STILL APPEARS TO BE STRONG ENOUGH TO MAINTAIN 50 MPH WIND GUSTS
ACCORDING TO THE DAMAGE REPORTS WE HAVE HAD COMING IN AND THE
MESO-NET SITES. THESE WINDS ARE ALSO STRONG ENOUGH TO PUSH OVER
SEVERAL TREES IN THE AREA...AS SATURATED GROUNDS ARE MAKING THEM
EASY TO KNOCK OVER.

WILL CONTINUE TO WATCH THIS AREA OF WINDS AS WE AWAIT THE LINE OF
STORMS MOVING IN FROM THE WEST AND SOUTHWEST LATER THIS EVENING.

.SHORT TERM (TONIGHT AND SATURDAY)...

AT 18Z A STRONG SURFACE LOW WAS LOCATED NEAR KANSAS CITY WITH AN
OCCLUDED FRONT ACROSS MISSOURI AND THEN A COLD FRONT DROPPING DOWN
TO LOUISIANA. SHORT TERM MODELS HAVE BEEN ADVERTISING CONVECTION
FIRING ALONG THE FRONTS THIS AFTERNOON TO OUR WEST. A LOOK AT
SATELLITE DATA SHOWED A LINE OF TOWERING CU GOING UP OVER EASTERN
MISSOURI BY 18Z AND A FEW CELLS WERE STARTING TO POP ON KLSX RADAR.
AS A RESULT CONFIDENCE HAS INCREASED THAT THUNDERSTORMS WILL DEVELOP
IN THE VERY UNSTABLE AIR OVER THE MID MISSISSIPPI VALLEY AND HEAD
EAST.

THE STORMS SHOULD ENTER WESTERN SECTIONS OF THE LMK CWA BY 01Z. SOME
OF THE STORMS COULD BE STRONG TO SEVERE PRIMARILY WEST OF
I-65...WITH STRONG GUSTY WINDS BEING THE MAIN THREAT. LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS.

AS THE STORMS PROGRESS EASTWARD THROUGH THE EVENING HOURS THEY
SHOULD LESSEN IN INTENSITY BUT INCREASE IN COVERAGE...FORMING A
LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS AS THEY MOVE INTO
THE BLUE GRASS AND LAKE CUMBERLAND AREAS.

IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY DOWNPOURS WILL
OCCUR WITH THE THUNDERSTORMS THIS EVENING. WHILE HEAVY RAIN IS NOT
EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH AT
THIS TIME...THE GROUND IS STILL WET ENOUGH FROM THE MONDAY/TUESDAY
SYSTEM SUCH THAT LOCALLY HEAVY RAIN COULD EASILY LEAD TO TEMPORARY
FLOODING PROBLEMS. RIVERS ARE RUNNING HIGH...BUT IT LOOKS LIKE THIS
RAIN WILL SIMPLY SERVE TO SLOW THE RATE OF FALL OF THE STREAMS
RATHER THAN MAKE THEM RISE AGAIN. IT LOOKS LIKE TWO INCHES IS ABOUT
THE MAGIC NUMBER...IF QPF STAYS BELOW TWO INCHES WE SHOULD BE OK BUT
IF THE SYSTEM DROPS MORE RAIN THAN EXPECTED AND WE GET MORE THAN TWO
INCHES ACROSS MUCH OF THE AREA THEN RIVER RISES COULD OCCUR. THE
MOST WIDESPREAD HEAVIEST RAIN IS EXPECTED ACROSS THE BLUE GRASS
OVERNIGHT.

WINDS OUTSIDE THUNDERSTORMS AHEAD OF THE AFOREMENTIONED COLD FRONT
WILL BE BRISK AND GUSTY FROM THE SOUTH THIS AFTERNOON AND
EVENING...WITH GUSTS TO 35 MPH POSSIBLE. AT THIS TIME IT LOOKS LIKE
WE WILL STAY JUST BELOW WIND ADVISORY CRITERIA BUT IF ENOUGH SUN CAN
BREAK THROUGH AND MIX UP THE ATMOSPHERE WINDS COULD BECOME A BIT
STRONGER.

TOMORROW THE SURFACE LOW WILL PROCEED TO LAKE SUPERIOR AND WILL GIVE
US A RATHER RAW DAY. WRAP AROUND MOISTURE WILL PROVIDE US WITH A LOW
OVERCAST AND SPOTTY LIGHT RAIN SHOWERS. HIGH TEMPERATURES WILL PEAK
ONLY IN THE MIDDLE 50S AND WILL BE ACCOMPANIED BY SOUTHWEST WINDS
GUSTING TO 35 MPH.

.LONG TERM (SATURDAY NIGHT - FRIDAY)...

SATURDAY NIGHT THROUGH SUNDAY...

THE DEEP NEGATIVELY TILTED 500MB TROUGH THAT BROUGHT WIDESPREAD RAIN
FRIDAY NIGHT INTO EARLY SATURDAY WILL OCCLUDE OVER THE GREAT LAKES
EARLY SUNDAY. A ZONAL FLOW WILL BEGIN TO DEVELOP ACROSS THE CONUS
WITH A STRONG JET FORMING THAT WILL EXTEND FROM THE PACIFIC
NORTHWEST ACROSS THE GREAT LAKES AND TO THE MID ATLANTIC COAST.

WRAP AROUND LOW CLOUDINESS WILL ERODE FROM THE SOUTHWEST TO OUR
NORTHEASTERN FORECAST AREA DURING THE OVERNIGHT HOURS EARLY SUNDAY.
WITH SURFACE HIGH PRESSURE OVER THE GULF COAST...WINDS WILL LESSEN
OVERNIGHT AND BECOME LIGHT WESTERLY BY EARLY SUNDAY. TEMPERATURES
EARLY SUNDAY WILL BECOME QUITE COOL...ESPECIALLY SHOULD SKIES CLEAR
AFTER MIDNIGHT. SOME TEMPERATURES ACROSS OUR MORE PROTECTED AREAS
MAY FALL INTO THE UPPER 30S. PATCHY FROST MAY DEVELOP BY EARLY
MONDAY.

MUCH MILDER TEMPERATURES WILL ARRIVE SUNDAY AFTERNOON UNDER PARTLY
CLOUDY SKIES. WITH SUCH FAST FLOW ALOFT ACROSS THE CENTRAL
PLAINS...LEE TROUGHING WILL DEVELOP OVER KANSAS...WITH A STATIONARY
FRONT EXTENDING EASTWARD ACROSS SOUTHERN ILLINOIS AND INDIANA. HIGHS
SUNDAY WILL REBOUND INTO THE UPPER 60S.

.MONDAY THROUGH FRIDAY...

ALTHOUGH THE EXTENDED MODELS VARY WITH DETAILS...MOST ARE IN GENERAL
AGREEMENT IN THE DEVELOPMENT OF A BROAD TROUGH ACROSS THE ROCKIES BY
MONDAY...WITH A RAPIDLY STRENGTHENING RIDGE OVER THE SOUTHEASTERN
STATES. THIS WILL PROVIDE A WET PATTERN FOR THE MID SECTION OF
THE COUNTRY...INCLUDING THE GREAT LAKES...AS A SERIES OF STORMS
TRANSLATE EASTWARDS FROM THE SOUTHERN PLAINS THROUGH THE SOUTHERN
GREAT LAKES.

A TIGHT BAROCLINIC ZONE WILL ALSO DEVELOP OVER THE LOWER OHIO VALLEY
FOR THE BULK OF THE WORKWEEK. THIS WILL SEPARATE COOL TEMPERATURES
OVER THE GREAT LAKES FROM SUMMERLIKE TEMPERATURES OVER THE GULF
COAST STATES.

THE FIRST IN A SERIES OF SYSTEMS THAT MAY PRODUCE RAIN THIS UPCOMING
WORKWEEK WILL SCOOT ACROSS SOUTHERN INDIANA MONDAY. RAIN OR SHOWERS
WILL BE MOSTLY LIKELY ACROSS SOUTHERN INDIANA AND WILL DEVELOP RIGHT
ALONG THE WARM FRONT. TEMPERATURES MAY VARY QUITE A BIT
MONDAY...RANGING FROM THE UPPER 60S NORTH TO THE UPPER 70S ALONG THE
TENNESSEE BORDER.

BOTH THE CANADIAN AND THE GFS ADVERTISE A MUCH STRONGER CYCLONE FOR
TUESDAY AND WEDNESDAY. THIS STORM IS FORECAST TO DEVELOP ACROSS THE
CENTRAL PLAINS TUESDAY AND DEEPEN AS IT TRACKS TOWARDS THE WESTERN
GREAT LAKES BY WEDNESDAY.

BRISK SOUTHWEST WINDS WILL BRING INCREASING MOISTURE AND WARMER
TEMPERATURES TUESDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY WEDNESDAY
AS A COLD FRONT MOVES SOUTHEAST ACROSS THE OHIO RIVER. WITH THE SLOW
MOVING NATURE OF THIS BOUNDARY...SOME HEAVY RAINS ARE QUITE POSSIBLE
WEDNESDAY.

PRECIPITATION CHANCES THURSDAY AND FRIDAY ARE HIGHLY UNCERTAIN. THE
GFS SLOWS AND THEN STALLS THE COLD FRONT LATE WEDNESDAY ACROSS
TENNESSEE. ACCORDING TO THE GFS...ADDITIONAL DISTURBANCES WILL THEN
MOVE ACROSS THE REGION THURSDAY AND FRIDAY...WITH ADDITIONAL CHANCES
OF RAIN. THE MOST RECENT CANADIAN PUSHES THIS FRONT WELL SOUTH WHILE
BRING IN MUCH DRIER AIR. WILL CONTINUE PREVIOUS FORECAST AND
CONTINUE WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

A SPRAWLING LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI...WITH A
COLD FRONT STRETCHING SOUTH ALONG THE MISSISSIPPI RIVER...IS
BRINGING GUSTY SOUTHERLY WINDS THIS EVENING. WILL SEE A ROUND OF
STORMS COME THROUGH IN ONE OR POSSIBLY TWO WAVES TONIGHT. HAVE TRIED
TO NARROW DOWN TIMING FOR STRONG STORMS BASED ON UPSTREAM TRENDS AND
HIGH-RES MODEL DATA. AFTER PASSAGE...WILL SEE SOME DRYING OUT...BUT
CLOUDS SHOULD STAY JUST AT THE MVFR/VFR LEVEL. WILL SEE GUSTY WINDS
RETURN SATURDAY ALONG WITH MORE SHOWERS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......RJS
SHORT TERM.....13
LONG TERM......JSD
AVIATION.......RJS
Hazardous weather outlook, Apr 15, 2:51 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT FRI APR 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-162000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 PM EDT FRI APR 15 2011 /251 PM CDT FRI APR 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL MOVE IN FROM WESTERN KENTUCKY THIS EVENING
AND WILL BE CAPABLE OF DAMAGING WINDS...ALONG WITH LARGE HAIL AND
ISOLATED TORNADOES. AS THE STORMS MOVE EAST OF I-65 THE MAIN
THREAT WILL TRANSITION FROM SEVERE WEATHER TO LOCALLY HEAVY RAIN.
THUNDERSTORM DOWNPOURS WILL BE CAPABLE OF TEMPORARY LOCAL FLOODING
PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE MID WEEK AS SEVERAL
DISTURBANCES MOVE THROUGH THE OHIO VALLEY ALONG A QUASI-STATIONARY
FRONTAL BOUNDARY. IF WE DO EXPERIENCE REPEATED THUNDERSTORM
ACTIVITY WE COULD SEE RIVERS ON THE RISE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER...HEAVY RAIN...AND
FLOODING TO THE NATIONAL WEATHER SERVICE TONIGHT.

13

In the hours before

Special weather statement, Apr 15, 9:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT FRI APR 15 2011

KYZ023-026-061-160315-
BUTLER-HANCOCK-OHIO-
946 PM CDT FRI APR 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MASONVILLE TO
HARTFORD TO 14 MILES SOUTHWEST OF MORGANTOWN...AND MOVING NORTHEAST
AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL PEA SIZE
HAIL...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  HARTFORD...
  YOUNGTOWN AND SUNNYDALE...
  MOUNT PLEASANT AND SELECT...
  WHITE RUN AND WELCOME...
  VICTORIA CROSSROADS AND NEAFUS...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77...AND THE NATCHER PARKWAY BETWEEN MILE
MARKERS 27 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3763 8696 3767 8684 3771 8687 3774 8684
      3779 8684 3783 8687 3783 8692 3790 8674
      3770 8666 3757 8663 3755 8667 3740 8660
      3720 8657 3710 8691 3713 8694 3722 8691
      3727 8699 3736 8704 3735 8711 3748 8713
TIME...MOT...LOC 0246Z 228DEG 45KT 3774 8703 3749 8691
          3712 8687

AL
Local storm report, Apr 15, 9:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     11 S GLASGOW            36.84N  85.92W
04/15/2011                   BARREN             KY   CO-OP OBSERVER

            IN ETOILE...THREE BARNS RECEIVED ROOF DAMAGE. TREES
            DOWNED

&&

EVENT NUMBER LMK1100397

MRC
Special weather statement, Apr 15, 9:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EDT FRI APR 15 2011

INZ076-083-084-160330-
CRAWFORD-DUBOIS-ORANGE-
1058 PM EDT FRI APR 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JASPER...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO
50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PAOLI...
  ELLSWORTH AND WICKLIFFE...
  NORTON AND CUZCO...
  FRENCH LICK MUNICIPAL AIRPORT AND FRENCH LICK...
  ABYDEL AND WEST BADEN SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8681 3853 8670 3868 8670 3869 8653
      3865 8644 3842 8633 3824 8671 3824 8679
      3824 8680 3834 8695
TIME...MOT...LOC 0257Z 217DEG 43KT 3835 8678

SCHOETTMER
Special weather statement, Apr 15, 10:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 PM EDT FRI APR 15 2011

KYZ061-071-160330-
BUTLER-WARREN-
1008 PM CDT FRI APR 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF RUSSELLVILLE...AND MOVING
NORTHEAST AT 55 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND UP TO NICKEL
SIZE HAIL ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  NEEDMORE AND GUY...
  WOODBURY AND RIVERSIDE...
  LEE AND JETSON...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3735 8670 3737 8666 3737 8652 3718 8641
      3700 8667 3706 8688 3707 8689
TIME...MOT...LOC 0307Z 220DEG 52KT 3705 8675

AL
Special weather statement, Apr 15, 10:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1112 PM EDT FRI APR 15 2011

INZ084-089-KYZ023-160345-
CRAWFORD-HANCOCK-PERRY-
1012 PM CDT FRI APR 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF SANTA CLAUS TO TELL CITY...AND MOVING NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  ENGLISH...
  UNIONTOWN AND RANGER...
  TERRY AND LILLY DALE...
  SAINT CROIX AND MIFFLIN...
  WEST FORK AND LEOPOLD...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3797 8689 3801 8678 3810 8679 3813 8682
      3823 8680 3825 8675 3825 8669 3827 8668
      3839 8638 3839 8635 3813 8645 3812 8648
      3810 8646 3805 8649 3804 8652 3800 8653
      3782 8692
TIME...MOT...LOC 0311Z 233DEG 32KT 3826 8672 3794 8680

SCHOETTMER
Special weather statement, Apr 15, 10:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT FRI APR 15 2011

INZ089-KYZ023>027-160345-
BRECKINRIDGE-GRAYSON-HANCOCK-MEADE-OHIO-PERRY-
1015 PM CDT FRI APR 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAWESVILLE TO 12
MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  HAWESVILLE...
  HARDINSBURG...
  SKILLMAN AND DODD...
  HOLT AND TOUSEY...
  STEPHENSPORT AND ROME...
  SAMPLE AND UNION STAR...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3809 8635 3765 8625 3760 8627 3758 8623
      3740 8619 3737 8652 3740 8662 3736 8669
      3735 8671 3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 0315Z 262DEG 39KT 3787 8674 3740 8664

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:04 PM CDTSpecial Weather StatementLMKLogan26 min
Apr 15, 8:47 PM CDTSpecial Weather StatementLMKAllen28 min
Apr 15, 8:54 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe36 min
Apr 15, 9:21 PM CDTSpecial Weather StatementLMKButler, Ohio24 min
Apr 15, 9:24 PM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor36 min
Apr 15, 9:29 PM CDTTornado WarningLMKGreen, Marion, Taylor16 min
Apr 15, 9:43 PM CDTSevere Thunderstorm WarningLMKMarion, Taylor, Washington32 min
Apr 15, 9:46 PM CDTSpecial Weather StatementLMKButler, Hancock, Ohio29 min
Apr 15, 9:49 PM CDTSevere Thunderstorm WarningLMKLogan26 min
Apr 15, 10:00 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor30 min
Apr 15, 10:08 PM CDTSpecial Weather StatementLMKButler22 min
Apr 15, 10:13 PM CDTTornado WarningLMKMarion, Washington17 min
Apr 15, 10:15 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hancock30 min
Apr 15, 10:21 PM CDTSevere Thunderstorm WarningLMKAdair24 min
Apr 15, 10:24 PM CDTTornado WarningLMKAdair, Casey, Taylor23 min
Apr 15, 10:29 PM CDTSevere Thunderstorm WarningLMKMercer, Washington31 min
Apr 15, 10:47 PM CDTSpecial Weather StatementLMKMeade28 min
Apr 15, 10:50 PM CDTSpecial Weather StatementLMKBoyle25 min
Apr 15, 11:08 PM CDTSpecial Weather StatementLMKBoyle, Fayette, Jessamine, Mercer, Woodford22 min
Apr 15, 11:15 PM CDTRiver Flood WarningLMKBourbon21 hr
Apr 15, 11:30 PM CDTSpecial Weather StatementLMKFayette, Jessamine30 min
Apr 15, 11:51 PM CDTSpecial Weather StatementLMKLarue24 min
Apr 15, 11:55 PM CDTSpecial Weather StatementLMKOldham35 min
Apr 16, 12:11 AM CDTAreal Flood AdvisoryLMKGarrard, Jessamine3 hr
Apr 16, 12:16 AM CDTSpecial Weather StatementLMKWashington29 min
Apr 16, 12:38 AM CDTSpecial Weather StatementLMKAnderson, Shelby, Spencer, Washington22 min
Apr 16, 1:00 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Henry30 min
Apr 16, 1:26 AM CDTSpecial Weather StatementLMKFranklin, Scott34 min
Apr 15, 9:20 PM CDTSpecial Weather StatementLMKDubois40 min
Apr 15, 9:58 PM CDTSpecial Weather StatementLMKDubois, Orange32 min
Apr 15, 10:12 PM CDTSpecial Weather StatementLMKCrawford, Perry33 min
Apr 15, 10:43 PM CDTSpecial Weather StatementLMKCrawford, Orange, Washington32 min
Apr 15, 11:14 PM CDTSpecial Weather StatementLMKWashington31 min
Apr 15, 11:37 PM CDTSpecial Weather StatementLMKClark, Scott23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.